MAUDE Adverse Event Report: SEE H.10 CASH 14 CERE 3MMX6.0CM; NEUROVASCULAR EMBOLIZATION DEVICE

SEE H.10 CASH 14 CERE 3MMX6.0CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number CRC14030630
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Concomitant med products: enpower dcb, unknown thermo-mechanical coil.This is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2018-00628 and 3008114965-2018-00629.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.The device has not been returned.If the device returns, a device investigation will be performed.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the coil embolization procedure, the cashmere 14 cerecyte 3 mm x 6.0 cm (crc14030630 / c29559) could not be detached.The coil was removed and a new coil was used.There was no report of any patient injury or impact.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).[complaint conclusion]: the healthcare professional reported that during the coil embolization procedure, the cashmere 14 cerecyte 3 mm x 6.0 cm (crc14030630 / c29559) could not be detached.The coil was removed, and a new coil was used.There was no report of any patient injury or impact.The cashmere 14 cerecyte 3 mm x 6.0 cm was returned for evaluation.The investigational finding and conclusion are captured below.Investigation summary: the device was returned with its inner pouch.Labeling on the inner pouch matches the product documented in the complaint.The embolic coil is located in the green introducer.Almost the entire length of the device positioning unit (dpu) core wire has protruded from the skive of the translucent introducer sheath.There are bends in the dpu core wire approximately 60 cm, 78 cm, and 92 cm from the proximal end.The ball tip is present and intact.There is blood on the embolic coil.The embolic coil is kinked.The conditions of the articulating joint and resistance heating (rh) coil are obscured by the translucent introducer sheath.The protrusion continues to the resheathing tool.There are deposits on the resheathing tool.The v-notch of the resheathing tool is undamaged.An attempt was made to advance the embolic coil out of the introducer in order to visualize the articulating joint and rh coil.Blood at the ball tip of the embolic coil prevents the embolic coil from advancing or retracting through the introducer.Resistance of the device was measured with multimeter 70042-04d.Resistance measured 52.8, which is within the specification range of 48.5-56.0 per pic-cspec50761 rev.6.The device was connected to lab detachment control box dcb000005-00 (dcb) c38341 with lab enpower connecting cable c10702 and the power was turned on.The system ready light illuminated.Detachment cannot be tested because the embolic coil cannot be advanced out of the introducer.A review of the manufacturing documentation associated with this lot: (c29559) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Investigation conclusion: the complaint of failure to detach cannot be confirmed.The embolic coil could not be advanced out of the introducer, so detachment could not be tested.The device met its release specification for resistance, and the system ready light illuminated when it was connected to a lab dcb.The dcb that was used in the reported event was returned and no problems were found (refer to pi-15265023095822201).The connecting cable used during the reported event was not returned.Without the return of the connecting cable, the cause of the reported event could not be identified.The returned embolic coil was kinked.The cause of the damage to the embolic coil is not apparent from the condition of the returned device.However, 100% of devices are inspected for condition of the embolic coil during final assembly.Thus, it is unlikely that the device left the manufacturing facility with the observed damage to the embolic coil.Device history lot: a review of the manufacturing documentation associated with this lot: (c29559) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The reported issue that the cashmere 14 cerecyte 3 mm x 6.0 cm failed to detach during the procedure could not be confirmed during the product analysis.The device met its release specification for resistance when it was connected to a lab detachment control box, the system ready light illuminated.The detachment control box that was used in the procedure in this complaint was also returned and tested; no problem was found with this control box.The connecting cable that was used to connect the device to the control box was not returned and as a result, the cause of the reported failure to detach could not be conclusively identified.The cashmere coil was kinked and the cause of the damage to the coil is not apparent from the condition of the returned device.The device history record review was performed, and it did not suggest that the kink damage observed on the embolic coil could be related to the manufacturing process of the product.Devices are 100% inspected for damage to the embolic coil at final assembly.The kink observed would have been caught during the final inspection process.Thus, it is unlikely that the cashmere 14 cerecyte 3 mm x 6.0 cm device left the manufacturing facility with the kink on the embolic coil.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2018-00629.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Product was received and is pending evaluation.The manufacturer will submit a supplemental report once evaluation is completed.

Brand Name
CASH 14 CERE 3MMX6.0CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
SEE H.10
47709 fremont blvd
fremont CA 94538
MDR Report Key7569957
Report Number3008114965-2018-00628
Device Sequence Number13497343
Product Code HCG
UDI-Device Identifier00878528004448
UDI-Public00878528004448
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K072173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2019
Device Catalogue NumberCRC14030630
Device Lot NumberC29559
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/20/2018
Initial Date Received by Manufacturer 05/16/2018
Supplement Date Received by Manufacturer05/16/2018
08/03/2018
Initial Report FDA Received Date06/05/2018
Supplement Report FDA Received Date06/20/2018
08/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1